Young Woman's Testimony On Inhalant Abuse Educational Video. Inhalant use by 12 and 13 year olds is a marker for future drug use and delinquent behavior, according to a new report by the Substance Abuse and Mental Health Services Administration (SAMHSA), released today at a press conference by the National Inhalant Prevention Coalition to kick off National Inhalants & Poisons Awareness Week. Speaker: Jessie, a young woman in treatment for inhalant abuse in Indianapolis. Inhalants affect your brain. Inhalants are substances or fumes from products such as glue or paint thinner that are sniffed or "huffed" to cause an immediate high. Because they affect your brain with much greater speed and force than many other substances, they can cause irreversible physical and mental damage before you know what's happened. Inhalants affect your heart. Inhalants starve the body of oxygen and force the heart to beat irregularly and more rapidly--that can be dangerous for your body. Inhalants damage other parts of your body. People who use inhalants can experience nausea and nosebleeds; develop liver, lung, and kidney problems; and lose their sense of hearing or smell. Chronic use can lead to muscle wasting and reduced muscle tone and strength. Inhalants can cause sudden death. Inhalants can kill you instantly. Inhalant users can die by suffocation, choking on their vomit, or having a heart attack. How can you tell if a friend is using inhalants? Sometimes it's tough to tell. But there are signs you can look for. If your friend has one or more of the following warning signs, he or she may be using inhalants:
Drunk, dizzy, or dazed appearance
Unusual breath odor
Chemical smell on clothing
Paint stains on body or face
What can you do to help someone who is using inhalants? Be a real friend. Encourage your friend to seek professional help. For information and referrals, call the National Clearinghouse for Alcohol and Drug Information at 800-729-6686. Public Domain Video.
Another thing that I would love to do is offer my own experience to be used in the hopes of developing better medical treatments regarding the consequences of abusing drugs. Such as substance-induced dementia (which, thankfully, I do not have), nerve disorders, cirrhosis and liver complications, etc.
Thank you for your good wishes. I'm very lucky that God had spared me from when I was abusing those substances and so far, from any severe complications as a result. In fact, I look at my complications as a sort of "This is both my reminder that what I did was stupid and I will never ever do it again". I'm not sure what I would say exactly to anyone in a public position or if it would make a difference, but.. if I can warn even one person about the consequences of it, then that's worth it.
Thank you for sharing your story. I'm really sorry that you were apparently traumatized by some clergy that said that you were 'unsaveable'. That's just a despicable and reprehensible thing to say! I'm glad that you're speaking out about it, and perhaps you can write a letter to your local school district and/or newspaper about your ordeal, if even, anonymously. Wishing you the best of health.
I now suffer from some memory problems, circulation problems in my legs, and my liver is bordering on cirrhosis. Bottom line, this sort of behaviour can be stopped and should be stopped. Because it is extremely dangerous and no one should have to go through it. Its definitely not cool.
But because of what they had told me and I sincerely believed them, I began to spray inhalants near my nose (never up it) and then I sniffed crushed medicine like Tylonel, I took some of my relatives other prescription medication, I even went as far as to pour super and Krazy glue down my nasal passages and drank metal polish. Even now being clean and sober for two further years - I'm disgusted with my behaviour and reasons for doing this and it haunts me that I did that.
I really identify with Jessie, although my reasons for my past inhalant abuse were all together different. I did it in a irrational attempt to end my life, after I had met some really evil people who were ministers. According to them, I felt I was unsaveable and that provoked me to try to end my life. The irony is that previously, I never even dreamed of doing drugs or drinking toxins.
I would like to thank rosaryfilms as well. A friend has a traumatic brain injury (tbi) and bone marrow (fatty inner lining of bones that makes blood cells) damage from inhalant use at age 12, now in her 30s. She has a severe grating at the back of her neck when nodding her head up and down from the bone marrow damage and other physical and neurological problems such as balance and coordination and dizziness that can feel like the flu. Thanks for posting this much-needed message!
Thanks rosaryfilms -- I have two young teenagers. Thank you for uploading this video on inhalant abuse. It's so true - kids are only warned about typical drugs and alcohol abuse. Schools and parents should also warn their kids about inhalant abuse. Unfortunately, this type of thing just doesn't occur to many people because they aren't aware of the consequences of it.
Community pharmacists are the health professionals most accessible to the public. They supply medicines in accordance with a prescription or, when legally permitted, sell them without a prescription. In addition to ensuring an accurate supply of appropriate products, their professional activities also cover counselling of patients at the time of dispensing of prescription and non-prescription drugs, drug information to health professionals, patients and the general public, and participation in health-promotion programmes. They maintain links with other health professionals in primary health care.